Alert archive / Pennsylvania / Wind Advisories in 2011

Wind Advisory 4, NWS Pittsburgh, PA

February 13, 20116 counties in West Virginia; 14 counties in Pennsylvania; 11 counties in Ohio

NWS Pittsburgh, PA issued this wind advisory at Feb 13, 2011, 2:39 PM EST for 6 counties in West Virginia; 14 counties in Pennsylvania; 11 counties in Ohio. It took effect at Feb 14, 2011, 6:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2011, 2:39 PM EST (19:39 UTC)
In effect from
Feb 14, 2011, 6:00 AM EST
Expired
Feb 14, 2011, 6:11 PM EST
In force
12 hr
Issued by
NWS Pittsburgh, PA
All 31 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 594 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
594 m²/s²
0-3 km storm-relative helicity
679 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS71 KPBZ 131939
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EST SUN FEB 13 2011


MDZ001-PAZ074-076-WVZ023-041-140345-
/O.NEW.KPBZ.WI.Y.0004.110214T1100Z-110214T2300Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
239 PM EST SUN FEB 13 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. 


* TIMING: DAYLIGHT HOURS MONDAY 

* WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH

* IMPACTS: WINDS MAY BRING SMALL TREES AND POWER LINES DOWN. LARGE
  BRANCHES CAN BREAK FROM FROM TREES. LOOSE OBJECTS WILL BE BLOWN
  ABOUT


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
699 
WWUS71 KPBZ 140030
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EST SUN FEB 13 2011

MDZ001-PAZ074-076-WVZ023-041-141100-
/O.CON.KPBZ.WI.Y.0004.110214T1100Z-110214T2300Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
730 PM EST SUN FEB 13 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. 

* TIMING: DAYLIGHT HOURS MONDAY

* WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH

* IMPACTS: WINDS MAY BRING SMALL TREES AND POWER LINES DOWN. 
  LARGE BRANCHES CAN BREAK FROM FROM TREES. LOOSE OBJECTS WILL 
  BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
998 
WWUS71 KPBZ 140756
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 AM EST MON FEB 14 2011

OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031-073-
075-WVZ001>004-141600-
/O.EXB.KPBZ.WI.Y.0004.110214T1100Z-110215T0100Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...
MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...TORONTO...
WEIRTON...WHEELING...MOUNDSVILLE
256 AM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EST
THIS EVENING. 

* TIMING: 6AM THIS MORNING TO 8PM TONIGHT.

* WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH

* IMPACTS: WINDS MAY BRING SMALL TREES AND POWER LINES DOWN. 
  LARGE BRANCHES CAN BREAK FROM FROM TREES. LOOSE OBJECTS WILL 
  BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ074-076-WVZ023-041-141600-
/O.EXT.KPBZ.WI.Y.0004.110214T1100Z-110215T0100Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
256 AM EST MON FEB 14 2011

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EST
THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 8 PM
EST THIS EVENING. 

* TIMING: 6AM THIS MORNING UNTIL 8PM TONIGHT.

* WINDS: WEST WINDS 25 MPH WITH GUSTS TO 55 MPH

* IMPACTS: WINDS MAY BRING SMALL TREES AND POWER LINES DOWN. 
  LARGE BRANCHES CAN BREAK FROM FROM TREES. LOOSE OBJECTS WILL 
  BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
982 
WWUS71 KPBZ 141320
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
820 AM EST MON FEB 14 2011

OHZ068-069-WVZ012-021-022-142130-
/O.EXA.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
NOBLE-MONROE-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...CALDWELL...WOODSFIELD...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
820 AM EST MON FEB 14 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING: THROUGH THIS EVENING.

* WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH

* IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS
  MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED.
  POWER LINES POTENTIALLY DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MDZ001-PAZ074-076-WVZ023-041-142130-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
820 AM EST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING: THROUGH THIS EVENING. 

* WIND: WEST WIND 25 MPH WITH GUSTS TO 55 MPH

* IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS
  MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED.
  POWER LINES POTENTIALLY DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031-073-
075-WVZ001>004-142130-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...
MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...TORONTO...
WEIRTON...WHEELING...MOUNDSVILLE
820 AM EST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING: THROUGH THIS EVENING.

* WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH

* IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS
  MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED.
  POWER LINES POTENTIALLY DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

15
112 
WWUS71 KPBZ 141658
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1158 AM EST MON FEB 14 2011

OHZ039>041-048>050-057>059-068-069-141800-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD
1158 AM EST MON FEB 14 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

$$

MDZ001-PAZ074-076-WVZ023-041-150100-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1158 AM EST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING: THROUGH THIS EVENING.

* WIND: WEST WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH

* IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE 
  OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE 
  DOWNED. POWER LINES POTENTIALLY DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ007>009-013>016-020>023-029-031-073-075-WVZ001>004-012-021-022-
150100-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...
MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...TORONTO...
WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN
1158 AM EST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING: THROUGH THIS EVENING.

* WINDS: WEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH

* IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE 
  OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE 
  DOWNED. POWER LINES POTENTIALLY DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

15
600 
WWUS71 KPBZ 141953
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EST MON FEB 14 2011

PAZ007>009-013>016-020>023-029-031-073-075-WVZ001>004-012-021-022-
142100-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...
ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...
MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...TORONTO...
WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN
253 PM EST MON FEB 14 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

$$

MDZ001-PAZ074-076-WVZ023-041-150100-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
253 PM EST MON FEB 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* TIMING: THROUGH THIS EVENING.

* WIND: WEST WIND GUSTS TO 45 MPH

* IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE 
  OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE 
  DOWNED. POWER LINES POTENTIALLY DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

15
955 
WWUS71 KPBZ 142311
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EST MON FEB 14 2011


MDZ001-PAZ074-076-WVZ023-041-150015-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
611 PM EST MON FEB 14 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

WINDS CONTINUE TO WEAKEN AND HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:39 PM EST, 0 minutes earlier.

Area forecast discussion, Feb 13, 2:39 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EST SUN FEB 13 2011

.SYNOPSIS...
A MILD BREEZY NIGHT IS IN STORE WITH SOUTHWEST WINDS AHEAD OF A
STORM SYSTEM MOVING SOUTHEAST ACROSS THE GREAT LAKES. A STRONG
COLD FRONT WILL CROSS THE AREA MONDAY WITH COLDER TEMPERATURES AND
STRONG GUSTY WINDS. HIGH PRESSURE WILL BRING DRY CONDITIONS
TUESDAY AND WEDNESDAY WITH WARMING TEMPERATURES.

&&

.NEAR TERM /THROUGH MONDAY/...
OVERNIGHT TEMPERATURES WILL LIKELY NOT DROP OFF MUCH AS SOUTHWEST
FLOW AHEAD OF LOW PRESSURE MOVING INTO WESTERN GREAT LAKES KEEPS
850MB WARM ADVECTION THROUGH THE NIGHT. TEMPERATURES WILL BEGIN TO
FALL TOWARD DAYBREAK AS COLD FRONT APPROACHES WITH MORNING LOWS
GENERALLY MONDAY HIGH TEMPERATURES WITH 850MB COLD ADVECTION
THROUGH THE DAY. MORNING RAIN SHOWERS WILL MIX AND CHANGE TO SNOW
SHOWERS IN THE AFTERNOON AS 1000-850MB THICKNESS FALLS BELOW 1300
AND 850MB TEMPS WILL BE CLOSE TO -8C BY LATE DAY. COMBINATION OF
STRONG COLD ADVECTION AND TIGHT PRESSURE GRADIENT BEHIND THE FRONT
SHOULD ALLOW STRONG WINDS ALOFT TO MIX DOWN AND HAVE ISSUE WIND
ADVISORY FOR RIDGES DAYLIGHT HOURS MONDAY WITH GUSTS TO 50 MPH.
SNOW SHOWERS MONDAY AFTERNOON INTO EVENING WILL BRING A LIGHT
ACCUMULATION MAINLY IN THE RIDGES BUT MOISTURE IS NOT DEEP AND
LAKE ERIE HAS MUCH ICE SO A SIGNIFICANT EVENT NOT EXPECTED.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
DRY HIGH PRESSURE WILL QUICKLY BUILD IN MONDAY NIGHT TO CUT OFF
NORTHWEST FLOW AND END SNOW SHOWERS AFTER MIDNIGHT WITH ONLY A
LIGHT ADDITIONAL ACCUMULATION IN THE RIDGES.

A COLD START TUESDAY THEN TEMPERATURES WILL RECOVER TO AROUND
NORMAL WITH SUNNY SKIES. AS SURFACE HIGH SHIFTS EAST WARM UP WILL
BEGIN WEDNESDAY IN SOUTHWEST FLOW BEHIND HIGH PRESSURE. WHILE AN
INCREASE IN LOW LEVEL MOISTURE AND CLOUDS MAY HOLD TEMPS DOWN A BIT
WEDNESDAY, STILL EXPECT HIGHS MUCH ABOVE NORMAL IN THE 50S SOUTH
AND 40S NORTH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE UPPER OHIO VALLEY WILL BE IN A ZONAL MID-LEVEL FLOW ON
THURSDAY...SHIFTING TO MORE SOUTHWESTERLY IN ADVANCE OF A TROUGH ON
FRIDAY. IN THIS PATTERN...THERE IS UNCERTAINTY IN THE POSSIBLE
PASSAGE OF A WEAK SHORT WAVE IN WARM AIR ADVECTION. WITH THIS IN
MIND...A SLIGHT CHANCE OF SHOWERS NORTH OF I-70 EACH IS FORECAST
EACH DAY. OTHERWISE...THERE IS CONSIDERABLE MODEL AGREEMENT AND
FORECAST CONSISTS OF A 12Z GFS/00Z ECMWF BLEND. A SURFACE HIGH IS
FORECAST TO BE OFF THE MID-ATLANTIC COAST WITH A DEVELOPING LOW
ACROSS THE NORTHERN PLAINS ON THURSDAY. A STRENGTHENING SOUTHERLY
FLOW BETWEEN THESE FEATURES WILL ALLOW FOR TEMPERATURES OF AROUND 15
DEGREES ABOVE NORMAL ON THURSDAY.

THE SURFACE LOW IS PROGGED TO CROSS THE NORTHERN GREAT LAKES ON
FRIDAY...WITH AN ADDITIONAL SURGE OF WARMER TEMPS AND DEW POINTS
WITH A WARM FRONT ON FRIDAY. WITH 850 TEMPS WARMING TO 6C TO 10C AND
A SOUTHERLY FLOW TAPPING INTO GULF MOISTURE AHEAD OF THE COLD
FRONT...FRIDAY HAS THE POTENTIAL TO BE THE WARMEST DAY FOR THE UPPER
OHIO VALLEY THUS FAR IN 2011. HIGHS ARE FORECAST TO BE AROUND 20
DEGREES ABOVE NORMAL...REACHING THE 60S IN SEVERAL LOCATIONS SOUTH
OF PITTSBURGH.

GFS/ECMWF HAVE COME IN BETTER AGREEMENT IN LATEST RUNS IN REGARDS TO
THE PASSAGE OF A STRONG COLD FRONT FRIDAY NIGHT. CHANCE POPS ARE
FORECAST WITH THIS FEATURE...WITH COLD AIR ADVECTION ON SATURDAY. IN
THE WAKE OF THE FRONT...TEMPERATURES WILL RETURN TO MORE SEASONAL
VALUES. MODELS DIVERGE IN THE WAKE OF THE FRONT IN REGARDS TO ITS
SOUTHERN PUSH BEFORE STALLING. THUS...FORECAST TAKES INTO GFS INTO
CONSIDERATION...WITH CHC POPS ACROSS THE SOUTH FOR NEXT SUNDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL THIS EVENING AND TONIGHT AS A COLD FRONT
APPROACHES THE AREA FROM THE NORTHWEST. A TIGHTENED PRESSURE
GRADIENT WILL ALLOW FOR WINDS TO GUST AT 20-25KTS INTO THE
EVENING. A STRONG LOW-LEVEL JET WILL CROSS THE TERMINALS BETWEEN 06Z
AND 12Z ON MONDAY. LOW-LEVEL WIND SHEAR WILL BE POSSIBLE...ALTHOUGH
FOR NOW WITH CWSU SUPPORT BELIEVE MECHANICAL TURBULENCE WITH SOME
GUSTS MIXING TO THE SURFACE WOULD BE BETTER BET. FUTURE FORECAST
PACKAGES WILL NEED TO MONITOR THIS FOR POSSIBLE ADDITION OF LLWS
INTO TAFS.

THE PRIMARY AVIATION CONCERN WILL BE WINDS WITH THE FRONTAL PASSAGE.
SOUTHWEST WINDS WILL BEGIN TO GUST DURING THE PRE-DAWN HOURS MONDAY
AND INCREASE TO 30-35KTS FOR A PERIOD WITH A WIND SHIFT TO WESTERLY
EXPECTED BETWEEN 15Z AND 18Z. AFTER 18Z...GUSTS OF 20-25KTS CAN BE
EXPECTED IN THE WAKE OF THE COLD WITH THE CHANCE OF SNOW SHOWERS.
MVFR CEILINGS WILL PREVAIL ON MONDAY...BECOMING MOSTLY VFR BY
TUESDAY MORNING AS HIGH PRESSURE BUILDS IN FROM THE WEST.

VFR CONDITIONS WILL MOSTLY PREVAIL TUESDAY INTO THURSDAY AS HIGH
PRESSURE CROSSES THE AREA. A COLD FRONT WILL RETURN THE CHANCE OF
SHOWERS WITH RESTRICTIONS LATE ON FRIDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR MDZ001.
OH...NONE.
PA...WIND ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR PAZ074-076.
WV...WIND ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR WVZ023-041.

&&
Hazardous weather outlook, Feb 13, 4:00 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 AM EST SUN FEB 13 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-022-140900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
400 AM EST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-PAZ074-076-WVZ023-041-140900-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
400 AM EST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY CONDITIONS ARE FORECAST TO DEVELOP ON MONDAY AND GUSTS OF 45
TO 55 MPH ARE POSSIBLE. A WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2011Wind Advisories in Ohio, 2011Wind Advisories in West Virginia, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.